Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 7:12 PM CDT for Lawrence County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 7:12 PM CDT (00:12 UTC)
- Expired
- May 3, 2006, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:34 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 3, 3:34 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 334 PM CDT WED MAY 3 2006 .SHORT TERM...SURFACE MAP AT 20Z SHOWS A LOW PRESSURE CENTER OVER SOUTHEAST MISSOURI, WITH A WEAK BOUNDARY EXTENDING SOUTHEASTWARD FROM THE LOW THROUGH WEST TENNESSEE AND INTO SOUTHERN MIDDLE TENNESSEE, WHICH IS PROVIDING THE FOCUS FOR ALL THE STORMS WERE SEEING THIS AFTERNOON. RUC MODEL SOUNDING VALID AT 20Z FOR NASHVILLE SHOWS A VERY UNSTABLE ENVIRONMENT, WITH A LIFTED INDEX OF -8.7, POSITIVE ENERGY OF 3300 J/KG, AND A PRONOUNCED MID-LEVEL DRY LAYER, ALTHOUGH THE K-INDEX IS A LITTLE LOW AT 21. A WARM NOSE AT 750 MB MAY BE ONLY THING PREVENTING MORE WIDESPREAD CONVECTION. .LONG TERM...ATMOSPHERIC MODELS CONTINUE TO SHOW A COLD FRONT ENTERING THE MID STATE TOMORROW MORNING, THEN STALLING OUT, LEAVING US MOIST AND UNSTABLE UNTIL A MID-LEVEL SHORTWAVE SWINGS ACROSS MIDDLE TENNESSEE ON FRIDAY, BRINGING A TEMPORARY REPRIEVE FROM THE ACTIVE WEATHER. AFTERWARD, SEVERAL WAVES WILL RIPPLE THROUGH THE MID STATE INTO THE WEEKEND, WHICH, COMBINED WITH THE STILL-PRESENT MARITIME TROPICAL AIR MASS, WILL PRODUCE SCATTERED CONVECTION THROUGH SATURDAY NIGHT, WHEN COOLER AND DRIER AIR WILL INFILTRATE THE REGION, AND LEAVE US WITH LITTLE, IF ANY, CHANCE OF PRECIPITATION UNTIL MONDAY NIGHT OR TUESDAY. OVERALL, ITS A MESSY FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 78 59 75 / 30 50 50 50 CLARKSVILLE 62 77 57 75 / 40 50 50 50 CROSSVILLE 57 76 55 70 / 20 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DAVIDSON...DICKSON...GILES... HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL... MAURY...MONTGOMERY...PERRY...ROBERTSON...STEWART...WAYNE...AND WILLIAMSON. && ROSE
Hazardous weather outlook, May 3, 9:20 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
In the hours before
Special weather statement, May 3, 2:15 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-031945- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 215 PM CDT WED MAY 3 2006 ...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE... AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY... DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE. THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF INTERSTATE 65. BOYD
Special weather statement, May 3, 3:02 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-032030- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 302 PM CDT WED MAY 3 2006 ...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE... AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED. BOYD
Local storm report, May 3, 5:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL DOVER 36.48N 87.84W
05/03/2006 M0.88 INCH STEWART TN LAW ENFORCEMENT
LARGE HAIL IN DOVER
&&
04Local storm report, May 3, 6:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WAVERLY 36.09N 87.79W
05/03/2006 M1.00 INCH HUMPHREYS TN TRAINED SPOTTER
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| May 3, 7:37 PM CDT | Tornado Warning | OHX | Stewart | 23 min |
| May 3, 7:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 50 min |
| May 3, 7:46 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| May 3, 8:00 PM CDT | Tornado Warning | OHX | Perry | 30 min |
| May 3, 8:10 PM CDT | Tornado Warning | OHX | Houston | 20 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.